Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 25, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Oct 5, 2009, 9:08 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2009, 9:08 AM MST (16:08 UTC)
- Expired
- Oct 5, 2009, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 595 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 051608 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 908 AM MST MON OCT 5 2009 AZZ011>014-017-060015- /O.NEW.KFGZ.WI.Y.0025.091005T1608Z-091006T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...GREER...PINETOP 908 AM MST MON OCT 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION TODAY...BRINGING ANOTHER WINDY DAY TO EASTERN ARIZONA. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 35 TO 45 MPH CAN BE EXPECTED. LOCALIZED BLOWING DUST IS POSSIBLE ACROSS THE LITTLE COLORADO RIVER VALLEY. SOME WIND GUSTS OBSERVED THROUGH 9 AM MST THIS MORNING INCLUDE: TWO GUNS ........... 47 MPH. SHOW LOW ........... 45 MPH. WINDOW ROCK ........ 41 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ JJ
3 follow-up statements
000 WWUS75 KFGZ 051843 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1143 AM MST MON OCT 5 2009 AZZ011>014-017-060100- /O.CON.KFGZ.WI.Y.0025.000000T0000Z-091006T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...GREER...PINETOP 1143 AM MST MON OCT 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION TODAY... BRINGING ANOTHER WINDY DAY TO EASTERN ARIZONA. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH CAN BE EXPECTED. LOCALIZED BLOWING DUST IS POSSIBLE ACROSS THE LITTLE COLORADO RIVER VALLEY. SOME WIND GUSTS OBSERVED THROUGH 11 AM MST INCLUDE: SHOW LOW ........... 49 MPH. TWO GUNS ........... 49 MPH. ST. JOHNS .......... 47 MPH. WINSLOW ............ 43 MPH. WINDOW ROCK ........ 41 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 060052 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 552 PM MST MON OCT 5 2009 ...WINDS DIMINISHING ACROSS NORTHEASTERN ARIZONA... .WINDS HAVE BEGUN TO SUBSIDE ACROSS THE ADVISORY AREA AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. SOME PEAK GUSTS OBSERVED AT AIRPORTS INCLUDE: SHOW LOW ........... 49 MPH. SAINT JOHNS ........ 47 MPH. WINDOW ROCK ........ 44 MPH. WINSLOW ............ 43 MPH. OTHER REPORTS FROM AUTOMATED SITES INCLUDE: LUPTON ............. 49 MPH. TWO GUNS ........... 47 MPH. GREER .............. 35 MPH. AZZ011>014-017-060200- /O.EXP.KFGZ.WI.Y.0025.000000T0000Z-091006T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...GREER...PINETOP 552 PM MST MON OCT 5 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING. WINDS HAVE BEGUN TO SUBSIDE ACROSS THE AREA LATE THIS AFTERNOON AND HAVE FALLEN BELOW ADVISORY THRESHOLDS...THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
000 WWUS75 KFGZ 060140 NPWFGZ URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 639 PM MST MON OCT 5 2009 ...WINDS DIMINISHING ACROSS NORTHEASTERN ARIZONA... .WINDS HAVE BEGUN TO SUBSIDE ACROSS THE ADVISORY AREA AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. SOME PEAK GUSTS OBSERVED AT AIRPORTS INCLUDE: SHOW LOW ........... 49 MPH. SAINT JOHNS ........ 47 MPH. WINDOW ROCK ........ 44 MPH. WINSLOW ............ 43 MPH. OTHER REPORTS FROM AUTOMATED SITES INCLUDE: LUPTON ............. 49 MPH. TWO GUNS ........... 47 MPH. GREER .............. 35 MPH. AZZ011>014-017-060200- /O.EXP.KFGZ.WI.Y.0025.000000T0000Z-091006T0100Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...GREER...PINETOP 639 PM MST MON OCT 5 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING. WINDS HAVE BEGUN TO SUBSIDE ACROSS THE AREA LATE THIS AFTERNOON AND HAVE FALLEN BELOW ADVISORY THRESHOLDS...THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 5, 3:30 AM MST, 5 hours 38 minutes earlier.
Area forecast discussion, Oct 5, 3:30 AM MST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 AM MST MON OCT 05 2009 .SYNOPSIS...COOL...DRY...AND BREEZY CONDITIONS WILL CONTINUE TODAY AS A LOW PRESSURE SYSTEM MOVES NORTHEAST OF THE REGION. ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE LATE WEDNESDAY AND ON THURSDAY. HOWEVER MOISTURE WITH THIS SYSTEM WILL BE LIMITED...THUS RAIN CHANCES WILL REMAIN LESS THAN 30 PERCENT. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH WEDNESDAY...THEN GRADUALLY WARM CLOSE TO NORMAL READINGS BY SATURDAY. && .DISCUSSION...MID-UPPER LEVEL LOW CURRENTLY OVER THE NE CORNER OF NV WILL CONTINUE MOVING TOWARD THE NE. AS THIS LOW MOVES AWAY...WIND SPEEDS SHOULD CONTINUE TO DECREASE THROUGH THE DAY...BUT STILL MAY REMAIN GUSTY ACROSS OUR EASTERN ZONES. EXPECTING SPEEDS TO REMAIN BELOW ADVISORY CRITERIA...BUT WILL CLOSELY MONITOR THROUGH THE DAY AS GUSTS MAY GET CLOSE. OTHERWISE...AIRMASS IS DRYING OUT THUS NOT EXPECTING ANY PCPN TODAY...AND REMAINING COOL WITH TEMPS 8-10 DEG BELOW NORMAL. UPPER ENERGY MOVING DOWN THE BACK SIDE OF THE LONG WAVE TROUGH WILL RESULT IN A CUTOFF LOW FORMING ALONG THE SRN CA COAST ON TUESDAY. MEANWHILE...COOL DRY AIR WILL BE IN PLACE OVER NORTHERN AZ...THUS NOT EXPECTING ANY SIGNIFICANT WEATHER ON TUESDAY...MAINLY COOL AND DRY. ON WEDNESDAY THE LOW WILL BEGIN TO APPROACH AND SOUTHERLY FLOW AHEAD OF IT WILL RESULT IN INCREASINGLY BREEZY CONDITIONS THROUGH THE DAY BUT ONLY MODEST MOISTURE ADVECTION. WILL KEEP POPS LIMITED TO <20 PERCENT ON WEDNESDAY. ON THURSDAY THE LOW WILL MOVE ACROSS THE STATE...THUS GIVING US OUR BEST SHOT FOR PCPN. FOR NOW WILL KEEP POPS AT OR BELOW 25 PERCENT GIVEN THE LIMITED MOISTURE PROFILE. OTHERWISE...COOL TEMPS FOR THE MID WEEK PERIOD...STILL ABOUT 5+ DEGREES BELOW NORMAL. MOST MODELS SHOW THE NEXT LOW MOVING TO OUR EAST BY THURSDAY NIGHT...WITH DRIER AIR IN ITS WAKE. THUS FRIDAY AND THROUGH THE WEEKEND LOOKS DRY WITH A GRADUAL WARMING TREND AND TEMPS GETTING CLOSE TO NORMAL BY SATURDAY. && .AVIATION...FOR THE 12Z PACKAGE...EXPECTED SFC WINDS OF 15-25 KTS TO CONTINUE ALONG AND EAST OF THE HIGHER WITH A SHORT DECREASE BETWEEN 12Z TO 15Z DECREASING TO 10-15 KTS...THEN INCREASING ONCE AGAIN FROM FROM 15-25 KTS WITH GUSTS NEAR 35 KTS DURING THE AFTERNOON LASTING INTO THE EVENING HOURS BEFORE DECREASING...STRONGEST WINDS MAINLY FROM FLAGSTAFF EASTWARD THROUGH THE AZ/NM BORDER. SKIES WILL BE SCT TO BKN WITH ISOLD MVFR CIGS AROUND 030-040 AGL ALONG THE HIGHER TERRAIN...ESPECIALLY FROM FLAGSTAFF NORTHWEST ONTO THE KAIBAB PLATEAU THROUGH 16Z...THEN VFR CONDITIONS THROUGH THE REMAINDER OF THE FORECAST PERIOD. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. PUBLIC............NP AVIATION..........TC VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.